Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 31, NWS Austin/San Antonio, TX

May 17, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 17, 2015, 1:36 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 1:36 AM CDT (06:36 UTC)
Expired
May 17, 2015, 4:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, TX, Kerr County, TX, Real County, TX, Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.6
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WGUS54 KEWX 170636
FFWEWX
TXC137-265-385-465-170930-
/O.NEW.KEWX.FF.W.0031.150517T0636Z-150517T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN REAL COUNTY IN SOUTH CENTRAL TEXAS...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 430 AM CDT
    
* AT 130 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY. A LINE OF STRONG STORMS PRODUCING HEAVY RAINS WILL 
  MOVE TO THE SOUTHEAST AT 20 MPH AS IT PUSHES TO THE NORTHERN PARTS 
  OF THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. RAINFALL REPORTS 
  FROM COUNTIES TO OUR NORTH RANGE FROM 1 TO 2 1/2 INCHES WITHIN A 
  TWO HOUR PERIOD. THESE RAIN RATES ARE EXPECTED TO AFFECT THE 
  WARNED AREA AND FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA...
  PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND
  U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS
  CROSSING...VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE
  NATURAL AREA AND DEVILS SINKHOLE STATE NATURAL AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158

$$
3 follow-up statements
813 
WGUS74 KEWX 170725
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT SUN MAY 17 2015

TXC137-265-385-465-170930-
/O.CON.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX-
225 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
NORTHERN REAL...EDWARDS...NORTHERN VAL VERDE AND NORTHWESTERN KERR
COUNTIES...

AT 220 AM CDT...FLASH FLOODING IS EXPECTED ACROSS PARTS OF THE 
EDWARDS PLATEAU AND WESTERN HILL COUNTRY OVERNIGHT AS A LINE OF 
STRONG STORMS PRODUCING HEAVY RAIN CONTINUES TO PUSH TO THE 
SOUTHEAST AND EAST AT 20 MPH. DOPPLER RADAR ESTIMATED 1.5 TO 1.7 
INCHES THE LAST HOUR ACROSS NORTHEAST VAL VERDE AND NORTHWEST 
EDWARDS. TRAINING CELLS WILL CONTINUE TO PRODUCE SIMILAR RAIN RATES 
AS THE STORMS SLOWLY PUSH TO THE SOUTHEAST AND EAST.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA...
PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND
U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS CROSSING...
VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE NATURAL AREA AND
DEVILS SINKHOLE STATE NATURAL AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158

$$
635 
WGUS74 KEWX 170843
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 AM CDT SUN MAY 17 2015

TXC137-265-385-465-170930-
/O.CON.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX-
343 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
NORTHERN REAL...EDWARDS...NORTHERN VAL VERDE AND NORTHWESTERN KERR
COUNTIES...

AT 336 AM CDT...DOPPLER RADAR CONTINUES TO SHOW STRONG STORMS 
ACROSS PARTS OF THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. 
ALSO...THESE STORMS ARE PRODUCING HEAVY RAIN AS STORMS MOVE TO THE 
SOUTHEAST AND EAST AT 15 TO 20 MPH. RAINFALL AMOUNTS FROM GAUGES 
ACROSS THE AFFECT AREAS RANGE FROM 1/4 TO 2 INCHES THE PAST 3 HOURS. 
EXPECT STORMS TO MOVE TO THE SOUTHEAST AND EAST FOR THE NEXT SEVERAL 
HOURS AND CONTINUE TO PRODUCE UP TO 2 INCHES OF RAINFALL OVER 
ISOLATED LOCATIONS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKSPRINGS...JUNO...LOMA ALTA...KERR WILDLIFE MANAGEMENT AREA...
PANDALE...FLOUR MILLS...PRADE RANCH...THE INTERSECTION OF I-10 AND
U.S 290...I-10 NEAR THE KIMBLE-KERR COUNTY LINE...BAKERS CROSSING...
VINEGARONE...HACKBERRY CROSSING...DEVILS RIVER STATE NATURAL AREA AND
DEVILS SINKHOLE STATE NATURAL AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158

$$
699 
WGUS74 KEWX 170926
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 AM CDT SUN MAY 17 2015

TXC137-265-385-465-170932-
/O.EXP.KEWX.FF.W.0031.000000T0000Z-150517T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-VAL VERDE TX-KERR TX-
426 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING FOR NORTHERN REAL...EDWARDS...NORTHERN VAL
VERDE AND NORTHWESTERN KERR COUNTIES WILL EXPIRE AT 430 AM CDT...

THE HEAVY RAIN HAS ENDED ACROSS VAL VERDE AND NORTHERN 
EDWARDS...REAL AND KERR COUNTIES AND FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...USE CAUTION WHEN DRIVING AS AREA ROADS 
WILL REMAIN WET FOR SEVERAL HOURS.

LAT...LON 3028 10176 3029 9948 2996 9938 2982 10158

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 17, 12:26 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 17, 12:26 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT SUN MAY 17 2015

.AVIATION.../06Z TAFS/
MAIN CONCERN FOR THIS FORECAST WILL BE THE CONVECTION THAT WILL
BEGIN TO IMPACT THE NORTHWESTERN SECTIONS OF THE AREA BY 06Z.
CURRENT TRENDS SHOW THE CONVECTION MOVING E/SE AT 15-2O KNOTS. THE
THREAT FOR SEVERE HAIL OR WINDS IS SLOWLY DIMINISHING AND HEAVY
RAINFALL WITH FLOODING IS BECOMING THE MAIN CONCERN. STILL COULD
SEE WIND GUSTS TO 40 KNOTS AND SMALL HAIL. AHEAD OF THE CONVECTION
MVFR CIGS HAVE DEVELOPED NEAR OR AT THE I-35 TERMINALS. EXPECT THE
MVFR CIGS TO DEVELOP AT KDRT AROUND 09Z. THIS SHOULD BE CLOSE TO
THE ARRIVAL OF THE CONVECTION. CONVECTION EXPECTED TO ARRIVE
ALONG THE I-35 CORRIDOR IN THE 10Z-12Z TIME FRAME. WILL HAVE TO
WATCH FOR ANY INCREASE IN FORWARD SPEED OF THE CONVECTION THROUGH
THE EARLY MORNING. BY 18Z-20Z MVFR CIGS SHOULD RETURN TO ALL
SITES. MVFR CIGS DEVELOP AGAIN AFTER 03Z-05Z AT THE I-35
LOCATIONS.

&&

.PREV DISCUSSION... /ISSUED 1109 PM CDT SAT MAY 16 2015/

UPDATE...
..FLASH FLOOD WATCH IN EFFECT LATE TONIGHT INTO SUNDAY MORNING
FOR NORTHERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS...

STORMS THAT FIRED OFF THE DRYLINE IN WEST TEXAS THIS EVENING HAVE
EVOLVED INTO A BACKBUILDING LINE OF CONVECTION EXTENDING FROM
JUST SOUTH OF FORT STOCKTON TO JUST EAST OF SAN ANGELO. ALTHOUGH
THE 00Z DRT SOUNDING DISPLAYED 4000 J/KG OF CAPE...A SHARP CAPPING
INVERSION AT 850 MB ON THE SOUNDING PRESENT OVER MOST OF SOUTH
CENTRAL TEXAS HAS PREVENTED DEEP CONVECTION FROM DEVELOPING THUS
FAR. HOWEVER...OUTFLOW BOUNDARIES FROM THIS STORM COMPLEX WILL PROVIDE
ENOUGH LIFT TO DEVELOP CONVECTION DESPITE THE CAP TO TAP INTO 2000-4000
J/KG OF CAPE. IN ADDITION...PW VALUES SHOULD INCREASE TO 1.6-2.0
INCHES TONIGHT ACROSS THE HILL COUNTRY DUE TO A STRENGTHENING
H850-925 LLJ AND INCREASE IN PACIFIC MOISTURE FROM THE WEST
EVIDENT ON WV IMAGERY. CANNOT RULE OUT A BRIEF STRONG STORM
CAPABLE OF PRODUCING STRONG TO SEVERE WINDS AND HAIL...BUT THE
MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING
FLASH FLOODING FOR TRAINING STORMS.

MODELS HAVE GRADUALLY TRENDED SLOWER AND WETTER...BUT A BLEND OF
THE NAM/HRRR/HI-RES TX TCH WRF SUGGESTS THAT CONVECTION WILL ENTER
THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY BETWEEN 1-4
AM...BEFORE SPREADING INTO THE I-35 CORRDIOR BETWEEN 4-7AM. STORMS
SHOULD GRADUALLY WEAKEN AS THEY ENTER THE I-35 CORRIDOR...BUT THE
HEAVY RAINFALL THREAT MAY CONTINUE PAST DAYBREAK. AS A RESULT OF
THESE TRENDS...HAVE PUSHED THE RAINFALL BACK A FEW HOURS AND
INCREASED RAINFALL TOTALS OVER THE WESTERN HILL COUNTRY AND
SOUTHERN EDWARDS PLATEAU SLIGHTLY.

PREV DISCUSSION... /ISSUED 655 PM CDT SAT MAY 16 2015/

AVIATION.../00Z TAF CYCLE/

MOSTLY VFR CIGS PREVAIL ACROSS THE REGION THIS AFTERNOON/EARLY
EVENING WITH EXCEPTION NEAR KSAT THAT IS OBSERVING LOCAL MVFR
CIGS. FEEL THESE CIGS WILL LIKELY PERSIST MORE THAN NOT AND KEPT
MVFR CIGS IN FOR KSAT THROUGH THE NEXT 6 HOURS AS ALL OTHER SITES
CONTINUE TO FALL AS WELL. A FEW ISOLATED SHRA WILL BE NEAR THE
KSAT TO KAUS CORRIDOR NEXT FEW HOURS BUT COVERAGE SHOULD BE
LIMITED AND NOT PLACED IN TAFS DIRECTLY. MAIN FOCUS WILL SHIFT ON
THUNDERSTORM DEVELOPMENT NEAR SJT OVERNIGHT AND SHIFT SOUTHEAST
INTO HILL COUNTRY TOWARDS CENTRAL TAF SITES. LOCALLY HEAVY RAIN NW
OF CENTRAL TERMINALS IS MOSTLY LIKELY WITH SOME SHRA DEVELOPING
TOWARDS THEM BY 10-14Z AND LINGER THROUGH LATE MORNING. WILL NEED
TO MONITOR IF HEAVIER TS ACTIVITY APPROACHES. CIGS COULD GET AS
LOW AS IFR IN LOCAL SPOTS WITH WIDESPREAD IFR LIKELY THAT SAME
TIME FRAME. A SLOW IMPROVEMENT WILL OCCUR THROUGH MID TO LATE AFTN
TO VFR. SURFACE WINDS WILL REMAIN FROM THE SOUTH DROPPING TO LESS
THAN 10 KT OVERNIGHT.

PREV DISCUSSION... /ISSUED 258 PM CDT SAT MAY 16 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
THE STAGE IS SET FOR THE NEXT IN LINE AMONG A LONG SERIES OF
THUNDERSTORM EVENTS OVER SOUTH CENTRAL TX. RECURRENT TROUGH
EJECTIONS FROM NW MEXICO INTO THE CENTRAL PLAINS WILL SET OFF THE
NEXT OUTBREAK OF SEVERE WEATHER OVER WEST CENTRAL AND NORTH TEXAS
THIS EVENING... WITH SEVERE WEATHER BEING THE INITIAL CONCERN
SHOULD THE DRYLINE BASED INITIATION SPREAD FAR ENOUGH SOUTH.
SPC MESOANALYSIS TOOLS ALSO SHOW AN EXCELLENT ENVIRONMENT FOR
BOTH CAPE AND SHEAR FOR THE SERRANIAS DEL BURRO SUPERCELLS TO GET
GOING...AND SATELLITE VIS IMAGERY SHOW A LARGE UPTICK IN ALTO
CUMULUS DEVELOPMENT IN THAT REGION.

WILL SUGGEST THE GREATEST SEVERE POTENTIAL FOR THIS EVENING AND
MAINLY NORTH OF THE ESCARPMENT...BUT PWAT MOISTURE VALUES IN THE
1.8 TO 2 INCH RANGE SHOULD QUICKLY SHIFT THE EMPHASIS FROM SEVERE
TO HEAVY RAINFALL AS AN EVOLVING MCS IS EXPECTED FORM OVER THE
SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY LATE TONIGHT.
HIGHER RES MODEL QPFS HAVE TRENDED TOWARD A SLIGHTLY FARTHER
SOUTH INTRUSION INTO OUR CENTRAL COUNTIES AND ARE FARTHER SOUTH
THAN THE CONSENSUS OF THE SYNOPTIC MODELS. CORFIDI VECTORS ARE
EXPECTED SHIFT MORE NORTHERLY WITH TIME TO REINFORCE THE TREND FOR
THE CONVECTION TO MAKE IT FARTHER SOUTH. THUS THE FLASH FLOOD
WATCH FOR COUNTIES ALONG AND GENERALLY NORTH OF HWY 90 MAY SEEM A
BIT FARTHER SOUTH THAN WHAT MANY OF THE MODEL SOLUTIONS SUGGEST.

BY SUNDAY...BOUNDARY INTERACTIONS COULD TAKE OVER AND PROVIDE
LESS CERTAINTY ON CONVECTIVE TRENDS...SO WILL SHOW A GRADUAL
SCALING BACK OF POPS LATE SUNDAY INTO SUNDAY NIGHT.

LONG TERM (MONDAY THROUGH SATURDAY)...
EARLIER MODEL RUNS SUGGESTED MORE BOUNDARY INTERACTIONS TO PROLONG
HIGH POPS WELL INTO MONDAY. THE MORE AGGRESSIVE TREND FOR EARLY
SUNDAY WOULD SUGGEST THAT THE ATMOSPHERE WOULD BECOME WORKED OVER
INTO MONDAY AND WILL CONTINUE CHANCE CATEGORY POPS.

POPS THROUGH THE EXTENDED REMAIN NEAR OR ABOVE CLIMATOLOGY AS THE
SUBTROPICAL JET REMAINS ACTIVE OVER THE EASTERN PACIFIC THROUGH
THE PERIOD. ON TUESDAY...A BACKDOOR FRONT IS SUGGESTED TO SLIP
INTO EAST TX AND ENHANCE RAIN CHANCES FOR OUR EASTERN COUNTIES.
WHILE THERE COULD BE A DIURNAL ENHANCEMENT OF RAIN CHANCES OVER
EASTERN COUNTIES DUE TO MOISTURE POOLING...WILL FAVOR THE DRIER
SOLUTIONS THAT KEEP THE FRONTAL BOUNDARIES NORTH OF THE AREA INTO
MIDWEEK. POPS ARE CAPPED AT 30 PERCENT OR LESS WITH FOCUS MAINLY
TO THE NORTH THROUGH THURSDAY AS MODEL CONSENSUS SHOWS SHALLOW
RIDGING ALOFT OVER TX. THE NEXT IN A SERIES OF UPPER TROUGHS TO
DIG OVER THE SWRN US ARRIVES TO PROVIDE ANOTHER SLIGHT UPTICK IN
POPS FOR FRIDAY INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  85  71  85  72 /  50  40  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  72  85  71  86  71 /  50  40  20  30  10
NEW BRAUNFELS MUNI AIRPORT     72  85  72  85  72 /  40  40  20  30  10
BURNET MUNI AIRPORT            70  83  70  83  70 /  50  40  30  30  20
DEL RIO INTL AIRPORT           71  85  72  86  72 /  30  30  40  30  30
GEORGETOWN MUNI AIRPORT        71  84  70  84  71 /  50  40  20  30  10
HONDO MUNI AIRPORT             72  86  72  86  72 /  50  40  30  30  10
SAN MARCOS MUNI AIRPORT        72  84  71  85  72 /  40  40  20  30  10
LA GRANGE - FAYETTE REGIONAL   75  86  73  86  72 /  30  40  20  30  10
SAN ANTONIO INTL AIRPORT       73  85  72  85  72 /  40  40  20  30  10
STINSON MUNI AIRPORT           73  86  73  86  73 /  40  40  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 16, 2:33 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT MAY 16 2015

TXZ171>173-183>194-202>209-217>225-228-171945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
233 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND
INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED
ACROSS THE HILL COUNTRY.

SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN
ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A
POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT AND INTO
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO
GIDDINGS LINE THROUGH 7 PM SUNDAY. IN ADDITION...THERE WILL ALSO
BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT THROUGH
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
OVERNIGHT AND THROUGH SUNDAY.

In the hours before

Special weather statement, May 17, 12:54 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT SUN MAY 17 2015

TXZ183-184-170630-
EDWARDS TX-VAL VERDE TX-
1254 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND VAL
VERDE COUNTIES UNTIL 130 AM CDT...

AT 1250 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ROOSEVELT
TO NEAR PANDALE...AND MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THE LEADING EDGE OF THE LINE OF STRONG STORMS. THE LINE WILL
CONTINUE TO PUSH TO THE SOUTHEAST WITH STRONGER STORMS ENTERING THE
NORTHERN VAL VERDE COUNTY WITHIN THE NEXT 30 TO 45 MINUTES.

LOCATIONS IMPACTED INCLUDE...
LANGTRY...JUNO...LOMA ALTA...OSMAN...CARTA VALLEY...PANDALE...FLOUR
MILLS...SHUMLA...PUMPVILLE...SEMINOLE CANYON STATE PARK...BAKERS
CROSSING...VINEGARONE...HACKBERRY CROSSING AND DEVILS RIVER STATE
NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3028 10176 3029 10033 2983 10019 2968 10136
      2975 10142 2977 10140 2975 10144 2979 10147
      2976 10154 2981 10154 2977 10158 2976 10171
      2978 10176
TIME...MOT...LOC 0550Z 318DEG 17KT 3039 10036 3024 10153

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:54 AM CDTSpecial Weather StatementEWXEdwards, Val Verde36 min
May 17, 1:50 AM CDTSpecial Weather StatementEWXEdwards40 min
May 17, 1:54 AM CDTSpecial Weather StatementEWXVal Verde51 min
May 17, 2:05 AM CDTSpecial Weather StatementEWXVal Verde40 min
May 17, 2:50 AM CDTSpecial Weather StatementEWXGillespie, Llano55 min
May 17, 3:04 AM CDTSpecial Weather StatementEWXReal41 min
May 17, 3:54 AM CDTFlash Flood WarningEWXEdwards, Real3 hr
May 17, 4:05 AM CDTSpecial Weather StatementEWXBlanco, Burnet40 min
May 17, 4:19 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
May 17, 4:58 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 17, 5:30 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 17, 5:40 AM CDTSpecial Weather StatementEWXMaverick, Uvalde, Zavala50 min
May 17, 5:52 AM CDTAreal Flood AdvisoryEWXMaverick, Zavala3 hr
May 17, 5:56 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more3 hr
May 17, 6:15 AM CDTSpecial Weather StatementEWXKendall45 min
May 17, 7:00 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays3 hr
May 17, 7:18 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Medina, Uvalde, Zavala3 hr
May 17, 7:32 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee3 hr
May 17, 8:09 AM CDTFlash Flood WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 8:44 AM CDTFlash Flood WarningEWXBlanco, Comal, Hays, Kendall, Travis, Williamson2 hr
May 17, 9:16 AM CDTRiver Flood WarningEWXDimmit12 days
May 17, 9:55 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca3 hr
May 17, 10:15 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca60 min
May 17, 10:45 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Comal, Hays, Kendall, Travis and 1 more2 hr
May 17, 11:01 AM CDTAreal Flood AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 11:30 AM CDTFlash Flood WarningEWXCaldwell2 hr
May 17, 11:45 AM CDTRiver Flood WarningEWXCaldwell, Gonzales39 hr
May 17, 11:51 AM CDTRiver Flood WarningEWXTravis14 hr
May 17, 1:28 PM CDTAreal Flood AdvisoryEWXCaldwell4 hr
May 17, 3:36 PM CDTRiver Flood WarningEWXCaldwell, Gonzales24 hr
May 17, 3:42 PM CDTRiver Flood WarningEWXGonzales56 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.